Alert archive / California / Wind Advisories in 2007

Wind Advisory 10, NWS Sacramento, CA

August 5, 2007

NWS Sacramento, CA issued this wind advisory at Aug 5, 2007, 1:55 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2007, 1:55 PM PDT (20:55 UTC)
Expired
Aug 5, 2007, 8:00 PM PDT
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 052055
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
155 PM PDT SUN AUG 5 2007

...GUSTY SOUTH TO SOUTHWEST WINDS IN THE SACRAMENTO VALLEY AND
DELTA THROUGH THIS EVENING...

.A STRONG ONSHORE AND UPVALLEY PRESSURE GRADIENT HAS BROUGHT
BREEZY AND GUSTY SOUTH TO SOUTHWEST WINDS TO THE DELTA AND THE
SACRAMENTO VALLEY THIS AFTERNOON. THE SOUTHERLY WINDS ARE
EXPECTED TO CONTINUE INTO EARLY THIS EVENING AND THEN WEAKEN IN
THE SACRAMENTO VALLEY AROUND SUNSET. SOUTHWESTERLY WINDS IN THE
DELTA ARE EXPECTED TO DECREASE SLIGHTLY OVERNIGHT BUT WILL STAY BREEZY
AROUND THE STRAIT THROUGH TOMORROW AS ONSHORE FLOW CONTINUES.

CAZ015>018-060300-
/O.NEW.KSTO.WI.Y.0010.070805T2055Z-070806T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
155 PM PDT SUN AUG 5 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE 
DELTA AND THE SACRAMENTO VALLEY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE
SACRAMENTO VALLEY AND DELTA. SOUTH WINDS OF 20 TO 30 MPH WITH
GUSTS TO AROUND 35 MPH ARE EXPECTED TO LAST UNTIL EARLY THIS
EVENING IN THE SACRAMENTO VALLEY. THE WINDS ARE EXPECTED TO
DECREASE TONIGHT AS THE GRADIENT WEAKENS. SOUTHWEST WINDS OF 20
TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE IN THE DELTA THROUGH
THIS EVENING THEN DECREASE A LITTLE OVERNIGHT. THE STRONGEST WINDS
ARE EXPECTED NEAR THE STRAIT.


STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
HSO
1 follow-up statement
000 
WWUS76 KSTO 060256
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
756 PM PDT SUN AUG 5 2007


CAZ015>018-060400-
/O.EXP.KSTO.WI.Y.0010.000000T0000Z-070806T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
756 PM PDT SUN AUG 5 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

THE PRESSURE GRADIENT IS BEGINNING TO RELAX ACROSS NORTHERN
CALIFORNIA THIS EVENING. SUSTAINED WINDS ARE CURRENTLY RANGING
BETWEEN 10 AND 25 MPH...AND WILL CONTINUE TO WEAKEN OVERNIGHT.
THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM.
HOWEVER...LOCALLY STRONGER WINDS WILL CONTINUE THROUGH THE
CARQUINEZ STRAIT THROUGH THE NIGHT.

$$

CP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Aug 5, 9:00 AM PDT, 4 hours 55 minutes earlier.

Area forecast discussion, Aug 5, 9:00 AM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT SUN AUG 5 2007

.DISCUSSION...

MARINE LAYER HAS DEEPENED TO AROUND 2500 FEET THIS MORNING OF THE
FORT ORD PROFILER AND THE OAKLAND SOUNDING.  ONSHORE GRADIENT AROUND
4 MB SFO-SMF AND WINDS AT SUU AROUND 35 MPH INDICATING STRONG
ONSHORE FLOW. THE COMBINATION OF THE DEEPER MARINE LAYER AND THE
STRONG ONSHORE FLOW BROUGHT LOW CLOUDS INLAND AS FAR AS TRAVIS AFB
THIS MORNING AND WILL BRING SIGNIFICANTLY COOLER TEMPERATURES (THE
MOST COOLING IS EXPECTED NEAR THE DELTA AND ADJACENT VALLEY AREAS
WITH AROUND 18 DEGREES COOLER IN THE DELTA AND AROUND 15 ON THE WEST
SIDE OF THE SOUTHERN SACRAMENTO VALLEY THIS AFTERNOON COMPARED TO
YESTERDAY).  IN ADDITION...ALL LOCATION WILL SEE SOME COOLING DUE TO
THE COOLER AIR MASS ASSOCIATED WITH THE TROUGH (850 MB TEMPERATURES
DROP AROUND 5 DEG C TODAY AND 1000-500MB THICKNESSES DROP AROUND 60M
COMPARED TO YESTERDAY AFTERNOON). GUSTY SOUTHWESTERLY WINDS ARE
EXPECTED OVER THE HIGHER TERRAIN THROUGH THIS EVENING WITH A 100 KT
MOVING THROUGH. THE HUMIDITIES ARE EXPECTED TO INCREASE TODAY BUT
WILL STILL BE LOW ENOUGH WHEN COMBINED WITH THE GUSTY SOUTHWEST
WINDS FOR CRITICAL FIRE DANGER IN THE BURNEY BASIN WARRANTING A RED
FLAG WARNING. THE COOLER TEMPERATURES WILL CONTINUE INTO THE WORK
WEEK AS THE TROUGH LINGERS OVER THE AREA.

&&

.AVIATION...
PAC UPPER LOW WEAKENS TO TROUGH AND MOVES ACROSS INTERIOR NORCAL
TODAY AS SERIES OF SHORT WAVE TROUGHS DEEPEN THE LONG WAVE TROUGH
ALONG W COAST NXT SVRL DAYS. SOUTHWESTERLY FLOW CONTINUES OVER THE
REGION WITH 700MB LEVEL WINDS 20-25KTS EXCEPT WEST OF
SIERNEV...WINDS WEAKENING TO 10-20KTS AFTER 03Z. VFR CONDS OVR
INTERIOR NORCAL NXT 24 HRS WITH MNLY SKC. AREAS MVFR/IFR CONDS IN
BAY AREA CLEARING TO COAST AT 19Z AND RETURNING INLAND AFT 03Z. LCL
WLY SFC WND G30KTS OVR PORTIONS OF COASTAL MTNS AND HYR MTN TRRN OF
SHASTA CO AND SIERNEV...NEAR CARQUINEZ STRAIT WSWLY SUSTAINED SFC
WND 30-35KTS GUSTS TO 40KTS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM PDT SUNDAY EVENING FOR BURNEY BASIN AND
NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN NF
NORTH OF LASSEN NP.

&&
Hazardous weather outlook, Aug 5, 5:30 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
530 AM PDT SUN AUG 5 2007

CAZ013>019-063-064-066>069-061400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
530 AM PDT SUN AUG 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

GUSTY SOUTHWEST WINDS AND LOW HUMIDITY WILL ENHANCE FIRE DANGER
ACROSS PORTIONS OF NORTHEAST CALIFORNIA TODAY...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

* RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.